Thunderstorm Wind, Washita
- When
- September 28, 3:43 PM CST
- Where
- Washita County, (Csm)clinton Sherman Airport
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 35.330, -99.200
Showers and thunderstorms developed along a weak boundary that was located over parts of western and southwest Oklahoma. Much of the activity remained below severe limits, but a severe wind gust was reported near Clinton as a thunderstorm moved slowly toward the northeast.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Showers and thunderstorms developed along a weak boundary that was located over parts of western and southwest Oklahoma. Much of the activity remained below severe limits, but a severe wind gust was reported near Clinton as a thunderstorm moved slowly toward the northeast. No damage was reported with the wind gust.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Sep 28, 1:46 PM CST, 1 hour 57 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 246 PM CDT FRI SEP 28 2007 .DISCUSSION... ANOTHER AFTN WITH CONVECTION DEVELOPING ACROSS WESTERN SECTIONS OF THE AREA. BETTER INSTABILITY ACROSS THE WEST THIS AFTN AND ALONG WITH DEVELOPING LLJ ACROSS THE AREA COULD SEE SOME STORMS LINGER ACROSS THE WEST FOR A WHILE THIS EVENING. ATTENTION THEN TURNS TO THE STRONGER WAVE MOVING TOWARD THE PLAINS OVER THE WEEKEND. IN ADVANCE OF THIS SYSTEM SOUTH WINDS WILL INCREASE... QUITE DRAMATICALLY ACROSS NW OK ON SAT. THIS PART OF THE STATE COULD APPROACH ADVISORY CRITERIA TOMORROW. OTHERWISE WAVE MOVES ACROSS THE PLAINS ON SUN WITH BETTER DYNAMIC FORCING REMAINING NORTH AND RICER MOISTURE STRUGGLING TO MAKE ITS WAY NORTH AROUND SURFACE RIDGE. STILL APPEARS SFC COLD FRONT WILL MOVE INTO NW OK EARLY SUNDAY AND THEN PUSH SLOWLY S/SE DURING THE DAY. WILL GO MORE IN LINE WITH GFS AS IT APPEARS THAT THE NAM IS TOO AGGRESSIVE WITH FRONTAL POSITION AS UPPER WAVE LIFTS QUICKLY SUN/SUN NIGHT TOWARD THE GREAT LAKES. FOR EARLY NEXT WEEK... THE RESIDUAL BOUNDARY WILL PUSH BACK NORTH ON MON AS NEXT SYSTEM MOVES ON SHORE OUT WEST. WILL KEEP LOW POPS ON MON AHEAD OF NEXT SFC FRONT WHICH LOOKS TO MAKE ITS WAY SOUTH INTO THE AREA ON TUE. WILL RAISE POPS FOR TUE/TUE NIGHT PERIOD AS MODELS HAVE SHOWN SOME CONSISTENCY WITH TIMING OF THIS FRONT. HAVE KEPT FORECAST FOR SECOND HALF OF WEEK DRY AT THIS POINT... BUT AS ACTIVE PATTERN CONT WILL NEED TO KEEP AN EYE ON POSSIBILITY OF ADDING POPS LATER IN THE WEEK. ALSO WITH THIS PATTERN FRONTS WILL STRUGGLE TO MAKE MUCH HEADWAY AND THIS WILL KEEP TEMPS NEAR OR ABOVE SEASONAL NORMS WITH LOW LEVEL MOISTURE HANGING OUT AND AVAILABLE AS STORM SYSTEMS APPROACH FROM THE WEST. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 62 84 65 84 / 20 0 0 30 HOBART OK 64 86 67 85 / 30 0 10 30 WICHITA FALLS TX 64 87 68 88 / 20 0 0 20 GAGE OK 64 84 65 81 / 30 10 20 20 PONCA CITY OK 64 86 66 82 / 10 0 0 30 DURANT OK 60 84 66 88 / 10 0 0 20 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 25/30
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1152 AM CDT FRI SEP 28 2007
OKZ004>048-050>052-TXZ083>090-291200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1152 AM CDT FRI SEP 28 2007
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
ISOLATED SEVERE STORMS POSSIBLE THROUGH EARLY EVENING.
DISCUSSION...
ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP INTO
EARLY THIS EVENING. THUNDERSTORMS THIS MORNING HAVE DEVELOPED NEAR
THE AXIS OF A MID-LEVEL DISTURBANCE THAT IS MOVING ACROSS THE
REGION. THIS DISTURBANCE AND SURFACE HEATING WILL AID IN THE
DEVELOPMENT OF THUNDERSTORMS THIS AFTERNOON. A FEW DIFFERENTIAL
HEATING BOUNDARIES MAY DEVELOP IN THE AREA... WHICH COULD BE A FOCUS
FOR ADDITIONAL THUNDERSTORM DEVELOPMENT. MODERATE INSTABILITY WILL
DEVELOP OVER PARTS OF THE AREA WHICH MAY BE SUFFICIENT FOR A FEW
ISOLATED STORMS TO BECOME SEVERE WITH THE GREATEST POTENTIAL OF ANY
SEVERE STORMS OCCURRING IN WESTERN OKLAHOMA AND WESTERN NORTH TEXAS.
IF SEVERE STORMS DEVELOP... HAIL TO THE SIZE OF QUARTERS AND 60 MPH
WINDS WILL BE POSSIBLE. HOWEVER... ANY THUNDERSTORM WILL BE CAPABLE
OF PRODUCING LOCALLY HEAVY RAIN AND FREQUENT LIGHTNING.
THE THUNDERSTORMS ARE EXPECTED TO DIMINISH THIS EVENING AFTER SUNSET.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SATURDAY SEP 29.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...20 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THUNDERSTORM OUTLOOK...
STORM CHANCES RETURN SATURDAY NIGHT... AND CONTINUE THROUGH TUESDAY
NIGHT. THE GREATEST CHANCE FOR STORMS WILL BE ON SUNDAY... AS A COLD
FRONT MOVES INTO OKLAHOMA. A FEW SEVERE STORMS MAY BE POSSIBLE
SATURDAY NIGHT INTO SUNDAY. THE FRONT WILL STALL OVER OKLAHOMA...
AND SLOWLY DISSIPATE EARLY NEXT WEEK.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
SATURDAY.
MAXWELLSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 328 PM CDT FRI SEP 28 2007 OKZ021-034-035-282115- BECKHAM OK-KIOWA OK-GREER OK- 328 PM CDT FRI SEP 28 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR BECKHAM...GREER AND KIOWA COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHEAST OF BRINKMAN AT 328 PM CDT...MOVING NORTHEAST AT 10 MPH. RAIFNALL RATES OF OVER ONE INCH PER HOUR WILL RESULT IN PONDING OF WATER ON ROADWAYS AS WELL AS MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. SMALL HAIL AND WINDS AROUN 50 MPH ARE ALSO POSSIBLE.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 344 PM CDT FRI SEP 28 2007 OKZ036-282115- JACKSON OK- 344 PM CDT FRI SEP 28 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR JACKSON COUNTY. A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHEAST OF ELDORADO AT 344 PM CDT...MOVING NORTHEAST AT 20 MPH. VERY HEAVY RAIN...WITH RAINFALL RATES OF 1 TO 2 INCHES PER HOUR CAN BE EXPECTED. SMALL HAIL AND WINDS AROUND 50 MPH ARE ALSO POSSIBLE.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 407 PM CDT FRI SEP 28 2007 OKZ022-282130- WASHITA OK- 407 PM CDT FRI SEP 28 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR WASHITA COUNTY. A STRONG THUNDERSTORM WAS LOCATED 8 MILES WEST OF SENTINEL AT 407 PM CDT...MOVING NORTHEAST AT 15 MPH. VERY HEAVY RAIN CAN BE EXPECTED ALONG WITH FREQUENT LIGHTNING. SMALL HAIL AND 50 MPH WINDS ARE ALSO POSSIBLE.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 418 PM CDT FRI SEP 28 2007 OKZ033-034-282200- GREER OK-HARMON OK- 418 PM CDT FRI SEP 28 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR GREER AND HARMON COUNTIES. STRONG THUNDERSTORM WERE LOCATED NEAR MADGE AND NEAR REED AT 418 PM CDT...MOVING NORTHEAST AT 10 MPH. THESE STORMS WILL PRODUCE VERY HEAVY RAIN AND FREQUENT LIGHTNING. SMALL HAIL AND WINDS AROUND 50 MPH ARE ALSO POSSIBLE.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 427 PM CDT FRI SEP 28 2007 OKZ036-282200- JACKSON OK- 427 PM CDT FRI SEP 28 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR JACKSON COUNTY. A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTHWEST OF OLUSTEE AT 427 PM CDT...MOVING NORTHEAST AT 10 MPH. HEAVY RAIN...SMALL HAIL...AND LOCAL WIND GUSTS UP TO 50 MPH ARE LIKELY. THE STORM WILL MOVE INTO THE REGION BETWEEN OLUSTEE AND DUKE. BURKE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 434 PM CDT FRI SEP 28 2007 OKZ022-282200- WASHITA OK- 434 PM CDT FRI SEP 28 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR WASHITA COUNTY. A STRONG THUNDERSTORM WAS LOCATED 6 MILES WEST OF DILL CITY AT 434 PM CDT...MOVING NORTHEAST AT 15 MPH. THE STORM WILL PRODUCE HEAVY RAIN AND FREQUENT LIGHTNING AS IT APPROACHES BURNS FLAT AND BESSIE. SMALL HAIL AND WINDS AROUND 50 MPH ARE ALSO POSSIBLE. BURKE
The Altus AFB radar (KFDR), 110 km away, was scanning. The volume nearest the first event began at 21:43 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2007Every state in 2007This day in weather historyWarnings in Oklahoma, September 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 60658.